OK, I have been on .5mg of Ativan for about 7 months. I didn't know it was an anxiety drug, I was just looking for something to help me get to sleep without tossing and turning for a couple of hours at times. Well, it did help with dozing off. At that time, I was a heavy drinker, and in September I had a couple of mild seizures. My physician sent me to a neurologist who put me on 300MG a day of Dilantin. No more seizures. the Neurologist did a couple of EEGs, and I drank a good bit the night before the first one. He said that the EEG showed mild seizure activity. I have since quit drinking, and things were going along pretty well, until last weekend. An MRI brain scan, and a subsequent EEG showed everything to be normal, a couple of weeks ago.
I don't know what happened last weekend, but I could not go to sleep, I started hyperventilating, and I suppose I was having a panic attack. I got out of bed, and tried to sleep in my recliner, as the bed was scaring the crap out of me. The next night I got maybe 4 hours of sleep in the recliner in two-two hour sessions. Monday morning I was a wreck, and went immediately to see my physician. He doubled my dose of Ativan to 1 MG. That helps with the anxiety at bedtime, but I feel a lot more anxious during the day, and if I sit still in a comfortable chair I tend to nod off. I don't seem to be able to keep enough of an attention span to watch a TV program. I'm thinking that 1MG is too much Ativan for me, but what do I know. My wife thinks this is all due to the combination of Ativan and Dilantin, both of which I'd like to get off of. I know that I can't just quit either all at once. My neurologist is gone for the holidays, so I can't see him about tapering me off of the Dilantin, but i will talk to my physician in the morning about how to get off of both of these drugs. He didn't tell me that Ativan is addictive when he gave it to me about 7 months ago. Years ago, a doctor put me on Paxil, and it drove me nuts, I didn't like the feeling it gave me so I stopped taking it after a month or so. Now, I feel a lot like I did on the Paxil, which I think was ill advised to start with, but I didn't know what it was when the doctor gave it to me.
Also, I have not been really active since probably June, and I get short of breath walking across the house. Worse, I feel really weak. My wife says that this might be the side effects of one or more of the two drugs. I know that I'm out of shape physically, and we're working on that. We are on a diet, which I stick to, and we are exercising, at least to the degree that I can. We started mall walking, doing some heavy duty house cleaning for our daughter who has a two story house and messy kids, and tomorrow we are going to check out the local senior center as they have an exercise room with some varied equipment. Yeah senior, I'm 69, and my wife is 67. All I really want to do is feel normal, and I just don't know the best way to get there, aside from not being on these drugs.